Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2015, 9:59 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 9:59 PM CDT (02:59 UTC)
- Expired
- May 15, 2015, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
253
WGUS54 KEWX 150259
FFWEWX
TXC271-323-463-507-150500-
/O.NEW.KEWX.FF.W.0025.150515T0259Z-150515T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL MIDNIGHT CDT
* AT 957 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL INDIO...LAGUNA...GARNER STATE PARK...MONTELL...UVALDE ESTATES...
BLEWETT...CONCAN...DABNEY...ANACACHO...REAGAN WELLS...COMETA...
CLINE...FARIAS LAKE AND TURKEY MOUNTAIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2840 10035 2845 10034 2848 10037 2850 10033
2851 10038 2855 10041 2858 10040 2859 10041
2908 10035 2960 10016 2960 9967 2865 10002
2865 10011 2836 10012 2836 10032
$$1 follow-up statement
478
WGUS74 KEWX 150400
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT THU MAY 14 2015
TXC271-323-463-507-150500-
/O.CON.KEWX.FF.W.0025.000000T0000Z-150515T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK TX-ZAVALA TX-KINNEY TX-UVALDE TX-
1100 PM CDT THU MAY 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MAVERICK...WESTERN ZAVALA...EASTERN KINNEY AND WESTERN
UVALDE COUNTIES...
AT 1058 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES AS MUCH AS SIX
INCHES OF RAIN HAVE FALLEN IN ONE SPOT AND THREE TO FOUR INCHES
OVER A WIDER AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EL INDIO...LAGUNA...GARNER STATE PARK...MONTELL...UVALDE ESTATES...
BLEWETT...CONCAN...DABNEY...ANACACHO...REAGAN WELLS...COMETA...
CLINE...FARIAS LAKE AND TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2850 10033 2851 10038 2855 10041 2858 10040
2859 10041 2908 10035 2960 10016 2960 9967
2865 10002 2865 10011 2850 10012
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:09 PM CDT, 50 minutes earlier.
Area forecast discussion, May 14, 9:09 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 909 PM CDT THU MAY 14 2015 .UPDATE... THUNDERSTORMS HAVE FORMED ALONG AN OLD OUTFLOW BOUNDARY AND ARE MOVING TO THE WEST OVER THE WESTERN PART OF OUR CWA. THESE STORMS APPEAR TO BE SEVERE ON RADAR...BUT WE HAVE NOT HAD ANY REPORTS OF SEVERE WEATHER. SHORT RANGE MODELS ARE NOT HANDLING THE SITUATION VERY WELL...BUT CAN BE INTERPRETED TO SHOW THIS CONVECTION CONTINUING TO THE WEST AND EVENTUALLY MERGING WITH AND AREA OF STORMS THAT IS SLOWLY DEVELOPING OVER WEST TEXAS AND THE MOUNTAINS OF MEXICO. THIS MERGED AREA WILL THEN MOVE TO THE EAST. WE EXPECT THIS CONVECTION TO BE MORE OF A HEAVY RAIN THREAT THAN SEVERE. THE FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR THE WESTERN COUNTIES. && .PREV DISCUSSION... /ISSUED 648 PM CDT THU MAY 14 2015/ AVIATION... CONVECTION SOUTH OF SAN ANTONIO SHOULD DISSIPATE BEFORE GETTING TO THE AIRPORTS...BUT IT COULD MAKE IT BEFORE SUNSET. ANY TSRA/SHRA WILL DROP CIGS TO MVFR...OTHERWISE VFR CONDITIONS THROUGH MUCH OF THE EVENING. CIGS WILL DROP BY 04Z OR 05Z IN AUSTIN AND SAN ANTONIO. AT ABOUT THIS TIME EXPECTING CONVECTION TO MOVE INTO DRT FOR SEVERAL HOURS. THERE IS LESS OF A CHANCE FOR SHOWERS AND THUNDERSTORMS TO MAKE IT TO SAN ANTONIO AND AUSTIN LATER OVERNIGHT. AFTER STORMS PASS CIGS WILL IMPROVE THROUGH THE LATE MORNING. PREV DISCUSSION... /ISSUED 314 PM CDT THU MAY 14 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... LATE AFTERNOON RADAR IMAGERY AND LIGHTNING DATA FROM THIS AFTERNOON SHOW AN INCREASE IN CONVECTION FOR AREAS EAST OF I-35...WITH THE STRONGEST ACTIVITY OVER THE COASTAL PLAINS. DAYTIME HEATING ALONG WITH PLENTY OF MOISTURE IN A WEAKLY CAPPED ENVIRONMENT SHOULD ALLOW THIS ACTIVITY TO CONTINUE THROUGH EARLY EVENING. WITH THE LOSS OF DAYTIME HEATING...WE EXPECT A DECREASE IN SHOWERS AND THUNDERSTORMS EAST OF I-35. CAN/T RULE OUT A STRAY SHOWER OR STORM OVERNIGHT...BUT WILL ONLY CARRY A 20-30% CHANCE FOR PRECIPITATION TONIGHT. A DIFFERENT STORY IS EXPECTED TO UNFOLD OVER THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU LATE THIS EVENING AND OVERNIGHT. AN ACTIVE SUBTROPICAL JET ALOFT ALONG WITH LOW-LEVEL MOISTURE POOLING UP ALONG THE RIO GRANDE SHOULD RESULT IN A ROUND OF CONVECTION THIS EVENING ALONG THE SERRANIAS DEL BURRO MOUNTAINS. STORM MOTION VECTORS SHOW THIS ACTIVITY WILL MOVE EAST THIS EVENING. RAIN CHANCES CONTINUE AFTER MIDNIGHT AS THE LOW- LEVEL JET STRENGTHENS TO AROUND 30KTS. WE COULD ALSO SEE ADDITIONAL STORMS DEVELOP ON LEFTOVER BOUNDARIES THROUGH THE EARLY MORNING HOURS. STORM MOTION VECTORS REALLY DECREASE AFTER MIDNIGHT...SO SLOW MOVING STORMS WITH HEAVY RAINFALL WILL BE A CONCERN. BASED ON RECENT RAINFALL AMOUNTS / POCKETS OF SATURATED SOILS AND EXPECTED AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES...WE WILL ISSUE A FLASH FLOOD WATCH FROM 15/00Z-15/12Z. ON FRIDAY...RAINFALL CHANCES WILL LIKELY DEPEND ON WHAT OCCURS TONIGHT. FOR NOW...WE/LL FOCUS THE HIGHER CHANCES OF RAINFALL FOR AREAS ALONG AND EAST OF HIGHWAY 83 AS A STRONGER MID- LEVEL SHORTWAVE TROUGH LIFTS NORTHWARD. GIVEN PLENTY OF MOISTURE ACROSS THE REGION...LOCALLY HEAVY RAINFALL REMAINS A CONCERN. WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE A DECREASE IN RAINFALL COVERAGE. LONG TERM (SATURDAY THROUGH THURSDAY)... WE SHOULD SEE SOME DRYING IN THE MID-LEVELS ON SATURDAY BEHIND A DEPARTING SHORTWAVE TROUGH. THIS WILL REDUCE OUR RAIN CHANCES SLIGHTLY AND WE/LL KEEP A 30-40% CHANCE FOR NOW TO ACCOUNT FOR ANY DIURNALLY DRIVEN CONVECTION. THE WEATHER PATTERN TRENDS A LITTLE MORE ACTIVE BEGINNING LATE SATURDAY NIGHT AND CONTINUING INTO MONDAY OF NEXT WEEK. SOUTHWEST FLOW ALOFT STRENGTHENS ONCE AGAIN AS ANOTHER MID-LEVEL TROUGH MOVES INTO THE SOUTHERN PLAINS. THIS TROUGH SHOULD BE STRONG ENOUGH TO SEND A WEAK COLD FRONT OR PERHAPS A STRONG OUTFLOW BOUNDARY INTO THE REGION BY LATE MONDAY. THE MODELS ALSO SHOW A NORTHERN STREAM UPPER JET OVER THE DESERT SOUTHWEST WITH A SUBTROPICAL JET OVER NORTHERN MEXICO. THIS SHOULD PUT OUR REGION IN FAVORABLE DIFFLUENT FLOW ALOFT ON MONDAY AND PERHAPS INTO EARLY TUESDAY. RAIN CHANCES CONTINUE INTO THE MIDDLE OF THE UPCOMING WORK WEEK WITH A CONTINUED LONG WAVE TROUGH TO OUR WEST AND ACTIVE SOUTHWEST FLOW ALOFT OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 82 71 85 72 / 30 50 20 30 40 AUSTIN BERGSTROM INTL AIRPORT 70 82 71 84 73 / 30 50 20 30 30 NEW BRAUNFELS MUNI AIRPORT 70 82 70 84 72 / 30 50 20 30 30 BURNET MUNI AIRPORT 68 80 69 82 70 / 30 50 20 40 50 DEL RIO INTL AIRPORT 67 83 71 87 69 / 70 40 20 20 50 GEORGETOWN MUNI AIRPORT 70 80 70 83 71 / 30 50 20 30 40 HONDO MUNI AIRPORT 70 82 71 85 72 / 50 50 20 30 40 SAN MARCOS MUNI AIRPORT 70 81 71 85 72 / 30 50 20 30 30 LA GRANGE - FAYETTE REGIONAL 72 82 72 85 74 / 20 40 20 30 20 SAN ANTONIO INTL AIRPORT 71 82 71 84 72 / 40 50 20 30 40 STINSON MUNI AIRPORT 71 83 72 86 73 / 30 50 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS...KERR...KINNEY...MAVERICK...REAL... UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...03 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 14, 3:28 PM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT THU MAY 14 2015 TXZ171>173-183>194-202>209-217>225-228-152000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 328 PM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 7 AM CDT FRIDAY ACROSS THE WESTERN ONE-THIRD OF SOUTH CENTRAL TEXAS. A COMPLEX OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE SOUTHERN EDWARDS PLATEAU AND SPREAD EAST INTO PARTS OF THE HILL COUNTRY AND THE RIO GRANDE PLAINS LATE THIS EVENING INTO THE OVERNIGHT HOURS. EXPECT LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH HIGHER TOTALS AROUND 3 INCHES. THESE HEAVY RAINS WILL FALL OVER AREAS WHERE SOILS AND NORMALLY DRY CREEK BEDS ARE SATURATED FROM RECENT RAINFALL... PRODUCING FLASH FLOODING AND RAPID RISES OF CREEKS AND STREAMS. A FEW STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS AND STRONG TO POSSIBLY SEVERE STORMS. THE HIGHEST POTENTIAL FOR HEAVY RAINFALL IS EXPECTED TO BE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT...BUT MAY BE NEEDED SUNDAY INTO MONDAY.
In the hours before
Special weather statement, May 14, 7:15 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 PM CDT THU MAY 14 2015
TXZ172-150100-
BURNET TX-
715 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
800 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WATSON...OR 12 MILES SOUTH OF COPPERAS COVE...MOVING NORTHWEST AT 15
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRIGGS AND WATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3103 9791 3095 9785 3090 9783 3085 9790
3085 9809 3103 9815 3104 9799 3104 9793
TIME...MOT...LOC 0014Z 147DEG 12KT 3095 9797
AATSpecial weather statement, May 14, 7:33 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT THU MAY 14 2015
TXZ220>222-150130-
ATASCOSA TX-WILSON TX-KARNES TX-
733 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATASCOSA...KARNES AND
SOUTHERN WILSON COUNTIES UNTIL 830 PM CDT...
AT 732 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF NELL...OR 9 MILES NORTHEAST OF CAMPBELLTON...
MOVING EAST AT 10 MPH.
IN ADDITION TO VERY HEAVY RAINS...WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY...KARNES CITY...POTH...CHRISTINE...CAMPBELLTON...KOSCIUSKO...
RUNGE...FALLS CITY...CESTOHOWA...EL OSO...PANA MARIA...MCCOY...
HELENA...PEGGY...COY CITY...ZUNKERVILLE...HOBSON...COUGHRAN...
DEWEESVILLE AND PAWELEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2864 9880 2902 9832 2922 9796 2892 9767
2869 9801 2879 9810 2865 9828
TIME...MOT...LOC 0032Z 167DEG 16KT 2880 9816
TB3Special weather statement, May 14, 8:19 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 819 PM CDT THU MAY 14 2015 TXZ217-150145- MAVERICK TX- 819 PM CDT THU MAY 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK COUNTY UNTIL 845 PM CDT... AT 819 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF ROSITA NORTH...OR 14 MILES EAST OF EAGLE PASS... MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PALOMA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2866 10014 2862 10034 2896 10047 2902 10015 TIME...MOT...LOC 0119Z 167DEG 15KT 2872 10026 TB3
Special weather statement, May 14, 8:37 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT THU MAY 14 2015
TXZ222-224-150215-
DE WITT TX-KARNES TX-
837 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT AND
SOUTHEASTERN KARNES COUNTIES UNTIL 915 PM CDT...
AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KARNES CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY...KARNES CITY...RUNGE...NORDHEIM...CHOATE...GRUENAU...PANA
MARIA...COTTON PATCH...NEW DAVY AND HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2896 9797 2908 9756 2886 9750 2874 9768
2873 9796
TIME...MOT...LOC 0136Z 253DEG 18KT 2887 9787
AATSpecial weather statement, May 14, 9:13 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT THU MAY 14 2015
TXZ202-203-217-218-150245-
ZAVALA TX-MAVERICK TX-KINNEY TX-UVALDE TX-
913 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK...
NORTHWESTERN ZAVALA...SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE
COUNTIES UNTIL 945 PM CDT...
AT 913 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF DARLING...OR 13 MILES SOUTHEAST OF SPOFFORD...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANACACHO AND DABNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2934 10039 2934 10012 2907 10003 2892 10011
2890 10036
TIME...MOT...LOC 0213Z 227DEG 13KT 2903 10026
TB3Special weather statement, May 14, 9:30 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT THU MAY 14 2015
TXZ185-203-218-150330-
ZAVALA TX-UVALDE TX-REAL TX-
930 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL...ZAVALA AND UVALDE
COUNTIES UNTIL 1030 PM CDT...
AT 929 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS IN WESTERN UVALDE...ZAVALA...AND SOUTHERN REAL
COUNTIES MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...LEAKEY...LA PRYOR...BATESVILLE...CAMP WOOD...
LAGUNA...GARNER STATE PARK...WASHER...MONTELL...RIO FRIO...UVALDE
ESTATES...LAS COLONIAS...BARKSDALE...BLEWETT...CONCAN...CHULA
VISTA-RIVER SPUR...DABNEY...REAGAN WELLS AND COMETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2866 10011 2962 10011 2962 10002 2963 10001
2966 10003 2968 10002 2970 10005 2971 10005
2973 9966 2864 9963
TIME...MOT...LOC 0229Z 211DEG 16KT 2912 9992
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:05 PM CDT | Special Weather Statement | EWX | Medina | 25 min |
| May 14, 7:15 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 14, 7:33 PM CDT | Special Weather Statement | EWX | Karnes | 57 min |
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 52 min |
| May 14, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 29 min |
| May 14, 8:19 PM CDT | Special Weather Statement | EWX | Maverick | 26 min |
| May 14, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 36 min |
| May 14, 8:37 PM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 14, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 46 min |
| May 14, 8:49 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 26 min |
| May 14, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 35 min |
| May 14, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 32 min |
| May 14, 9:13 PM CDT | Special Weather Statement | EWX | Kinney | 32 min |
| May 14, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 45 min |
| May 14, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 37 min |
| May 14, 9:30 PM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 60 min |
| May 14, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Real | 14 min |
| May 14, 9:48 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 27 min |
| May 14, 10:02 PM CDT | Special Weather Statement | EWX | Kinney | 28 min |
| May 14, 10:04 PM CDT | Special Weather Statement | EWX | Maverick | 26 min |
| May 14, 10:15 PM CDT | River Flood Warning | EWX | Karnes | 16 hr |
| May 14, 10:33 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 42 min |
| May 14, 11:12 PM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 63 min |
| May 15, 12:02 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| May 15, 12:47 AM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 43 min |
| May 15, 1:30 AM CDT | Special Weather Statement | EWX | Uvalde | 30 min |
| May 15, 2:28 AM CDT | Special Weather Statement | EWX | Zavala | 32 min |
| May 15, 2:55 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 50 min |
| May 15, 3:01 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| May 15, 3:32 AM CDT | Tornado Warning | EWX | Frio, Zavala | 28 min |
| May 15, 4:00 AM CDT | Special Weather Statement | EWX | Frio | 45 min |
| May 15, 4:21 AM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
| May 15, 4:30 AM CDT | Special Weather Statement | EWX | Zavala | 30 min |
| May 15, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 44 min |
| May 15, 5:12 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| May 15, 5:29 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 46 min |
| May 15, 5:39 AM CDT | Areal Flood Advisory | EWX | Medina | 111 min |
| May 15, 6:01 AM CDT | Flash Flood Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 119 min |
| May 15, 6:14 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 31 min |
| May 15, 7:12 AM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
| May 15, 7:16 AM CDT | Areal Flood Advisory | EWX | Medina | 119 min |
| May 15, 7:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Dimmit, Frio, Maverick, Medina, Uvalde and 1 more | 4 hr |
| May 15, 8:16 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 3 hr |
| May 15, 8:26 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Kendall and 1 more | 4 hr |
| May 15, 8:38 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Hays, Lee, Travis and 1 more | 4 hr |
| May 15, 8:46 AM CDT | River Flood Warning | EWX | Frio | 66 hr |
| May 15, 9:50 AM CDT | Flash Flood Warning | EWX | Karnes, Wilson | 4 hr |
| May 15, 12:04 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| May 15, 12:05 PM CDT | Special Weather Statement | EWX | DeWitt | 55 min |
| May 15, 12:51 PM CDT | Special Weather Statement | EWX | DeWitt | 54 min |
| May 15, 2:33 PM CDT | River Flood Warning | EWX | Karnes | 17 hr |
| May 15, 2:33 PM CDT | River Flood Warning | EWX | Karnes | 17 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.